Alert archive / Florida / Areal Flood Warnings in 2016

Areal Flood Warning 21, NWS Jacksonville, FL

October 7, 20164 counties in Florida

NWS Jacksonville, FL issued this areal flood warning at Oct 7, 2016, 10:53 AM EDT for 4 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2016, 10:53 AM EDT (14:53 UTC)
Expired
Oct 7, 2016, 4:45 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Clay County, FL, Flagler County, FL, Putnam County, FL, Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

213 
WGUS42 KJAX 071453
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 AM EDT FRI OCT 7 2016

FLC019-035-107-109-072045-
/O.NEW.KJAX.FA.W.0021.161007T1453Z-161007T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. JOHNS FL-PUTNAM FL-FLAGLER FL-CLAY FL-
1053 AM EDT FRI OCT 7 2016

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLOOD WARNING FOR...
  ST. JOHNS COUNTY IN NORTHEASTERN FLORIDA...
  EASTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
  FLAGLER COUNTY IN NORTHEASTERN FLORIDA...
  EASTERN CLAY COUNTY IN NORTHEASTERN FLORIDA...

* UNTIL 445 PM EDT

* AT 1048 AM EDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN
  THAT WILL CAUSE FLOODING. UP TO THREE INCHES OF RAIN HAVE ALREADY
  FALLEN BASED ON RADAR AND SURFACE OBSERVATIONS...MAINLY OVER
  EASTERN PARTS OF FLAGLER AND ST JOHNS COUNTIES. ADDITIONAL
  RAINFALL OF 2 TO 4 INCHES IS POSSIBLE THROUGH 445 PM. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PALM COAST...SAINT AUGUSTINE...GREEN COVE SPRINGS...FLAGLER
  BEACH...BUNNELL...CRESCENT CITY...HASTINGS...ANDALUSIA...FRUIT COVE
  AND EAST PALATKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. ALL
INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

&&

LAT...LON 2941 8115 2928 8115 2926 8118 2926 8141
      2940 8142 2936 8153 3001 8174 3013 8170
      3012 8154 3010 8154 3010 8145 3011 8144
      3018 8143 3020 8133 2952 8110 2946 8112
      2943 8110

$$

SHASHY

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Oct 7, 2:10 AM EDT, 8 hours 43 minutes earlier.

Area forecast discussion, Oct 7, 2:10 AM EDT, 8 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
210 AM EDT Fri Oct 7 2016

.SHORT TERM.../THROUGH SATURDAY/...

Hurricane Matthew to affect the region through Saturday morning.

The precipitation will end from Southwest to Northeast Saturday
afternoon as Matthew moves away and drier air advects in from the
Northwest. Temperatures will be a little below normal Today, with
readings returning to near normal for Saturday.

&&

.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...

High pressure will build from the Northwest Saturday night through
Monday, with cooler and drier air advecting Southeast into the
region. The moisture in the onshore flow will begin to increase late
Monday into Tuesday, with a chance for coastal showers beginning.
The chance for largely coastal showers will then continue into
Thursday.

Temperatures will be near normal on Sunday, then below normal Monday
through Wednesday. Readings will trend back to near normal for
Thursday.

&&

.AVIATION...

As Hurricane Matthew continues northward along the Florida coast,
rain will become heavier and winds will continue to increase. Winds
will be highest closest to the coast at SGJ, JAX, and SSI, with
gusts to hurricane force. As far as flight restrictions are concerned,
a thin band of IFR ceilings preceeds what will predominantly be
MVFR through much of the TAF. Where heavy rain bands interact with
a terminal, expect LIFR to IFR visibilities. Winds will gradually
subside from south to north beginning sometime tomorrow evening,
but will likely remain near tropical storm force into the next TAF
cycle.

&&

.MARINE...

Hurricane Matthew will cross area waters through Tonight.

However, the effects of Hurricane Matthew will be apparent through
early next week, as the system is expected to move to the Northeast
then loop back around to the East of the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  73  82  61 /  80  80  40  10
SSI  78  73  82  65 / 100 100  70  20
JAX  79  74  83  62 / 100  90  50  20
SGJ  81  74  85  69 / 100  90  30  20
GNV  81  74  85  62 /  90  60  20  10
OCF  81  75  85  62 /  90  50  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Alachua-Baker-Bradford-Columbia-
     Marion-Union.

     Hurricane Warning for Clay-Coastal Duval-Coastal Nassau-Flagler-
     Inland Duval-Inland Nassau-Putnam-St. Johns.

     Flood Watch through late tonight for Clay-Coastal Duval-Coastal
     Nassau-Flagler-Inland Duval-Inland Nassau-Putnam-St. Johns.

GA...Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
     Pierce-Ware-Wayne.

     Flood Watch through Saturday morning for Coastal Camden-Coastal
     Glynn-Inland Camden-Inland Glynn.

     Hurricane Warning for Coastal Camden-Coastal Glynn-Inland Camden-
     Inland Glynn.

AM...Hurricane Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

Struble/Zibura
Hazardous weather outlook, Oct 7, 3:17 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 AM EDT FRI OCT 7 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-080730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
317 AM EDT FRI OCT 7 2016

...HURRICANE WARNING IN EFFECT FOR COASTAL AREAS OF NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA...

...TROPICAL STORM WARNING IN EFFECT FOR MUCH OF THE INLAND
AREAS...

...FLOOD WATCH IN EFFECT FOR THE COASTAL AREAS OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HURRICANE MATTHEW WILL MOVE NORTH ALONG THE COAST THROUGH
TONIGHT.

IN ADDITION TO STRONG WINDS AND DANGEROUS STORM SURGE...HEAVY
RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HURRICANE MATTHEW WILL MOVE NORTHEAST OF THE REGION SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Oct 7, 6:20 AM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 AM     TROPICAL STORM   1 ENE BUNNELL           29.47N 81.24W
10/07/2016                   FLAGLER            FL   MESONET

            MEASURED WIND GUST OF 61 MPH AT FLAGLER COUNTY EOC.

&&

KGUILLET
Local storm report, Oct 7, 7:33 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
733 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TROPICAL STORM   4 SE ST. AUGUSTINE      29.86N 81.26W
10/07/2016                   AMZ454             FL   C-MAN STATION

            020/44G51MPH

&&

RICKS
Local storm report, Oct 7, 8:20 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     TROPICAL STORM   MARINELAND              29.66N 81.21W
10/07/2016                   FLAGLER            FL   EMERGENCY MNGR

            MEASURED WIND GUST OF 65 MPH.

0747 AM     TROPICAL STORM   FLAGLER BEACH           29.47N 81.13W
10/07/2016                   FLAGLER            FL   EMERGENCY MNGR

            MEASURED WIND GUST OF 57 MPH AT FLAGLER COAST HIGH
            SCHOOL.

&&

RICKS
Local storm report, Oct 7, 9:46 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EDT FRI OCT 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TROPICAL STORM   2 NW MAYPORT            30.40N 81.43W
10/07/2016                   DUVAL              FL   ASOS

            ASOS STATION MAYPORT NAVAL STATION /NRB/
            MEASURED PEAK GUST 51 MPH. .

&&

RICKS
Local storm report, Oct 7, 10:40 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1040 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     TROPICAL STORM   PALATKA                 29.65N 81.66W
10/07/2016                   PUTNAM             FL   UNKNOWN

            TREE FELL ON HOUSE.

0720 AM     STORM SURGE      ST. AUGUSTINE BEACH     29.84N 81.27W
10/07/2016  E0.00 FT         ST. JOHNS          FL   BROADCAST MEDIA

            STORM SURGE FLOODING REPORTED ALONG AND NEAR THE SEAWALL.

1026 AM     TROPICAL STORM   MANDARIN                30.15N 81.64W
10/07/2016                   DUVAL              FL   BROADCAST MEDIA

            *** 1 INJ *** RECEIVED A REPORT OF A JEA EMPLOYEE SHOCKED
            WHILE WORKING IN A BUCKET TRUCK.

&&

RICKS
Local storm report, Oct 7, 10:53 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1053 AM EDT FRI OCT 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     TROPICAL STORM   ARLINGTON               30.34N 81.60W
10/07/2016                   DUVAL              FL   BROADCAST MEDIA

            TREES DOWN ON A HOME AND ACROSS THE STREET IN EAST
            ARLINGTON.

0731 AM     STORM SURGE      ST. AUGUSTINE           29.89N 81.31W
10/07/2016  U0.00 FT         ST. JOHNS          FL   BROADCAST MEDIA

            FLOODING ALONG SEA WALL AT CASTILLO DE SAN MARCOS

0734 AM     TROPICAL STORM   ORTEGA                  30.27N 81.71W
10/07/2016                   DUVAL              FL   BROADCAST MEDIA

            LARGE TREE DOWN ACROSS STREET...UTILITY LINES DOWN WITH
            POWER OUTAGES.

&&

RICKS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:36 AM EDTTornado WarningJAXNassau24 min
Oct 7, 11:33 AM EDTAreal Flood WarningJAXDuval, Nassau, Saint Johns9 hr
Oct 7, 12:43 PM EDTFlash Flood WarningJAXDuval9 hr
Oct 7, 1:25 PM EDTAreal Flood WarningJAXNassau9 hr
Oct 7, 3:40 PM EDTFlash Flood Warning EmergencyJAXNassau6 hr
Oct 7, 4:32 PM EDTAreal Flood WarningJAXSaint Johns3 hr

Nearby

Areal Flood Warnings in Florida, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.